Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 23, 2019, 4:13 PM CDT for Coosa County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2019, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 23, 2019, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
County Coosa County, AL
The radar
The Maxwell AFB radar (KMXX), 55 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1064 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983
WWUS84 KBMX 232113
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
413 PM CDT Fri Aug 23 2019
ALZ036-232145-
Coosa AL-
413 PM CDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COOSA COUNTY UNTIL 445 PM
CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crewsville, or near Rockford, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Goodwater, Rockford, Kellyton, Hanover, Lyle, Bradford, Cottage
Grove, Bentleyville, Highway 9 and Highway 22, Hatchet, Nixburg,
Crewsville and Hissop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3294 8602 3281 8610 3288 8636 3309 8618
3304 8601 3300 8601
TIME...MOT...LOC 2113Z 278DEG 8KT 3296 8616
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:15 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 23, 3:15 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 315 PM CDT Fri Aug 23 2019 .SHORT TERM... /Updated at 0315 PM CDT Fri Aug 23 2019/ Tonight and Saturday. Showers and storms should continue propagating eastward with the greatest coverage transitioning to our east-central counties this evening. Areas that have already experienced rainfall are unlikely to see additional development, and coverage will decrease tonight as the boundary layer cools. This activity is generally being supported by weak height falls associated with an approaching weak upper-level trough and east-west oriented cold front. The front should continue to move slowly southward and become nearly stationary across North Alabama. This setup will provide a good focus for numerous showers and storms across our forecast area on Saturday. 87/Grantham .LONG TERM... /Updated at 0324 AM CDT Fri Aug 23 2019/ Saturday through Thursday. A wet and rainy weekend looks to be in order across the forecast area as the trough continues moving across the far eastern CONUS with a ridge and drier airmass building in upstream over the Great Lakes region. The east to west oriented surface front will meander across the Tennessee Valley and inch its way into northern Alabama on Saturday. This will support numerous to likely showers and thunderstorms among a moist airmass with highs in the upper 80s to near 90F across the forecast area both days. Best rain coverage will be during the afternoon but with some rain lingering after dark as well. Two separate developments, combined with southerly flow around the Bermuda High, will help usher this boundary back to the northeast before it has a chance to make it south of the forecast area. The first being a low off the eastern coast of Florida, which bears watching over the next few days for tropical development, although this feature will stay well east of the forecast area thanks to southwesterly steering winds aloft associated with the second and more influential feature. A shortwave trough embedded within a larger trough will deepen over the Central and Midwest CONUS extending south into the Gulf of Mexico Sunday into Monday as southwesterly winds become more prevalent over the forecast area. As the shortwave moves across the Southeast, rain chances are progged to remain elevated heading into early next week with highs lowering into the upper 80s for most of Central Alabama on Monday and potentially Tuesday as well. We could see a touch of dry mid-level air move in behind the trough in our western counties on Tuesday which may limit overall rain chances west of I-65, but would expect high moisture content to remain below 500mb for continued support of 50 to 60 percent PoPs. A cold front is expected to pass on Wednesday and Thursday as the large-scale trough and low height center continues to rotate slowly eastward over Ontario and Hudson Bay. Should see a north to south surge of drier air behind the front towards the end of this extended forecast with rain chances finally trending downwards due to the drier low and mid-level airmass. Increased sunshine and lower rain chances will allow highs to rise back into the low 90s, although humidity values will be much lower. 86 && .AVIATION... 18Z TAF Discussion. Convective activity will remain high across the northern TAF sites in Central Alabama through the afternoon hours. Heavy downpours in short-lived showers and storms will continue to impact BHM, ANB, and ASN through 00z. TEMPO groups have been included for TSRA for those terminals through the afternoon hours, and amendments will be necessary due to the sporadic nature of the shower and storm development. Meanwhile, the southern TAF sites at MGM and TOI are fairly quiet this afternoon, and TSRA chances are more limited in those locations. For now, any mention of TSRA or VCTS have been removed from the TAF for at least the next six hours and only SHRA mentioned. Amendments may be needed later this afternoon if current radar trends change. The next forecast challenge will be for the possibility of low cloud development overnight tonight. For now, have kept scattered low clouds and MVFR vis for the northern terminals as guidance continues to hint at this possibility. Ground moisture from today's showers and storms could also contribute enough low-level moisture for fog and low cloud development as well. Therefore, the trends of at least some low clouds and reduced vis remain in the TAFs during the overnight period. 56/GDG && .FIRE WEATHER... High rain chances and RH values will continue through the weekend for most of the forecast area. There are no fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 88 69 86 68 / 40 70 50 70 60 Anniston 71 88 70 86 70 / 40 70 50 80 60 Birmingham 73 89 72 88 71 / 30 70 50 80 60 Tuscaloosa 73 88 72 89 72 / 30 70 40 80 60 Calera 72 87 70 88 70 / 30 70 50 80 60 Auburn 72 88 71 86 71 / 40 60 50 80 60 Montgomery 73 91 73 91 72 / 30 60 50 70 60 Troy 72 90 71 89 70 / 30 50 50 70 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 23, 3:37 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 337 AM CDT Fri Aug 23 2019 ALZ011>015-017>050-241145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 337 AM CDT Fri Aug 23 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 23, 2:28 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
228 PM CDT Fri Aug 23 2019
ALZ024-232000-
Jefferson AL-
228 PM CDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON COUNTY UNTIL
300 PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Grove, or over Hueytown, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Hueytown, Irondale, Fairfield, Pleasant Grove, Midfield,
Adamsville, Brighton, Lipscomb, Sylvan Springs, Mulga, Maytown, North
Johns, Birmingham Fairgounds and Five Points South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3350 8658 3347 8661 3347 8667 3343 8670
3343 8672 3342 8672 3342 8675 3337 8678
3336 8683 3333 8684 3333 8689 3330 8693
3328 8693 3327 8695 3327 8697 3325 8698
3325 8703 3347 8726 3363 8712 3363 8709
TIME...MOT...LOC 1927Z 291DEG 19KT 3347 8697
40/SizemoreSpecial weather statement, Aug 23, 2:44 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Birmingham AL
244 PM CDT Fri Aug 23 2019
ALZ028-232015-
Clay AL-
244 PM CDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
315 PM CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashland, moving east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lineville, Ashland, Barfield and Cragford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3330 8565 3321 8565 3318 8586 3329 8592
3340 8570 3331 8564
TIME...MOT...LOC 1944Z 253DEG 9KT 3327 8581
40/SizemoreLocal storm report, Aug 23, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT FRI AUG 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD OAK MOUNTAIN AMPHITHEAT 33.34N 86.79W
08/23/2019 SHELBY AL PUBLIC
VIDEO RELAYED FROM SOCIAL MEDIA. WATER A FEW
FEET DEEP FLOODING AREAS NEAR WALMART AND
EDGARS BAKERY IMMEDIATELY NORTH OF HIGHWAY
119.
&&
MALLocal storm report, Aug 23, 3:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT FRI AUG 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 1 ESE VESTAVIA HILLS 33.43N 86.77W
08/23/2019 JEFFERSON AL PUBLIC
VIDEO INDICATING A FEW FEET OF FLOWING WATER
ACROSS THE ROADWAY AT ROCKY RIDGE ROAD AND
MORGAN DR.
&&
MALLocal storm report, Aug 23, 4:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI AUG 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM FLASH FLOOD 2 SE VESTAVIA HILLS 33.41N 86.77W
08/23/2019 JEFFERSON AL PUBLIC
SEVERAL VEHICLES SUBMERGED IN WATER NEAR THE
ROCKY RIDGE ELEMENTARY SCHOOL.
&&
MALSpecial weather statement, Aug 23, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
413 PM CDT Fri Aug 23 2019
ALZ036-232145-
Coosa AL-
413 PM CDT Fri Aug 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COOSA COUNTY UNTIL 445 PM
CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crewsville, or near Rockford, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Goodwater, Rockford, Kellyton, Hanover, Lyle, Bradford, Cottage
Grove, Bentleyville, Highway 9 and Highway 22, Hatchet, Nixburg,
Crewsville and Hissop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3294 8602 3281 8610 3288 8636 3309 8618
3304 8601 3300 8601
TIME...MOT...LOC 2113Z 278DEG 8KT 3296 8616
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:29 AM CDT | Special Weather Statement | BMX | Etowah | 31 min |
| Aug 23, 12:31 PM CDT | Special Weather Statement | BMX | Fayette | 29 min |
| Aug 23, 1:02 PM CDT | Special Weather Statement | BMX | Blount | 28 min |
| Aug 23, 1:06 PM CDT | Special Weather Statement | BMX | Fayette | 24 min |
| Aug 23, 1:16 PM CDT | Special Weather Statement | BMX | Walker | 29 min |
| Aug 23, 2:11 PM CDT | Special Weather Statement | BMX | Cleburne | 34 min |
| Aug 23, 2:28 PM CDT | Special Weather Statement | BMX | Jefferson | 32 min |
| Aug 23, 2:44 PM CDT | Special Weather Statement | BMX | Clay | 31 min |
| Aug 23, 2:54 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 2 hr |
| Aug 23, 3:12 PM CDT | Areal Flood Advisory | BMX | Shelby | 2 hr |
| Aug 23, 3:15 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Aug 23, 4:38 PM CDT | Special Weather Statement | BMX | Chambers | 37 min |
| Aug 23, 5:37 PM CDT | Special Weather Statement | BMX | Elmore | 23 min |
| Aug 23, 6:12 PM CDT | Special Weather Statement | BMX | Elmore | 33 min |
| Aug 23, 6:28 PM CDT | Special Weather Statement | BMX | Autauga | 32 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.